Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2024
Flash Flood Warning 60, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 5, 2024, 4:51 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2024, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 5, 2024, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:27 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 3:27 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service San Juan PR 427 PM AST Wed Jun 5 2024 .SYNOPSIS... Troughiness at different levels across the northeastern Caribbean will continue to enhance shower and thunderstorms development across the regional waters and portions of the islands through early Thursday. A Saharan Air Layer will bring drier air and Saharan dust across the local area from tomorrow onwards. Hazy conditions are expected mainly on Thursday and Friday. Hot temperatures are expected through the weekend. && .SHORT TERM...Today through Friday... Thunderstorms developed this afternoon over the interior and northwest sections of Puerto Rico, and between eastern PR and the U.S. Virgin Islands. Rainfall amounts were generally between 2 and 3 inches with the heaviest showers. High temperatures were between 88 and 94 degrees across the lower elevations of the islands with heat indices ranging between 108-116 degrees before the onset of afternoon convection. Winds were from the southeast at 10 to 15 mph with gusts between 22-24 mph across coastal areas. A mid-to upper-level trough pattern to our north/northwest will continue to aid in the development of showers and thunderstorms across the local area through at least early Thursday. At lower- levels, a moist southerly wind flow prevails and showers could still move at times over land areas through Thursday morning. Although a drier air mass with Saharan dust is expected to gradually filter from the east on Thursday, afternoon convection is expected to develop once again across portions of the interior and the northwest quadrant of Puerto Rico. Hazy skies are also expected in general across the local area through Friday, with the peak of the event on Thursday. Having said that, a gradual decrease in shower activity is expected between late Thursday and Friday. The available low-level moisture content and the southeasterly winds will promote hot conditions across the islands during the next several days, particularly across St. Croix and most coastal municipalities of western and northern Puerto Rico. .LONG TERM...Saturday through Wednesday.../From Prev Forecast The latest model guidance continues to suggest a dryer and more stable weather pattern across Puerto Rico and the U.S. Virgin Islands as a deeply layered ridge prevails just east of the Leeward Islands through the weekend. The NASA Dust Aerosol Optical Thickness model indicates the presence of Saharan Dust particles over the area. Currently, the concentrations do not surpass 0.20. Therefore, it is not considered as a slight to moderate dust event, and we did not add it to our forecast grids. Nevertheless, people will experience hazy skies, and sensible people with respiratory illnesses could still be affected. The latest Precipitable Water (PW) models suggest values decreasing to normal, even below normal climatological levels for this time of the year. Most recent guidance also shows dry air at the mid-levels of the atmosphere and the 500 mb temperatures around -5 degrees Celsius, meaning that if any rainfall activity does develop, it will not grow much vertically. Therefore, we do not anticipate unstable conditions through the weekend. However, we cannot rule out the typical afternoon convection across the islands. By Tuesday into midweek, we foresee a slight increase in moisture as the Saharan Dust moves out of the area and patches of moisture associated with another tropical wave reach the island. Overall, during the long term, we forecast mostly stable weather conditions across the islands, with southeasterly to east- southeasterly winds. With this weather pattern, we anticipate warm temperatures, and we cannot rule out the possibility that heat products like advisories and warnings will be issued along the lower elevations and urban areas. We encourage citizens and visitors/tourists to stay updated with our latest weather forecasts. && .AVIATION... (18z TAFs) SHRA and Isold TSRA will develop ovr the central interior and northern sections of PR steered by the prevailing southeasterly winds. Prds of MVFR conds with the aftn convection with also brief MVFR due to psbl SHRA/Isold TSRA at TJSJ/TJBQ til 04/23Z. Wdly SCT SHRA and Isold TSRA will continue ovr regional waters and en route btw islands durg prd. SCT ocnl BKN lyrs nr FL025...FL050...FL080. SFC wnds mainly fm SE 8-12 kts with some sea breeze variations bcmg less then 10 kts aft 05/23Z. && .MARINE... A surface high pressure north of the area will slowly move eastwards and build into the central Atlantic by the weekend. A surface trough will remain mainly north and west of the area. In response, light to moderate winds will continue to prevail from the southeast across the local waters. Isolated thunderstorms over the offshore waters and passages are possible through Thursday morning. The next tropical wave with better potential for squally weather is expected by early next week. && .BEACH FORECAST... A low to moderate risk of rip currents will prevail through the weekend, with the moderate risk mainly across the south and east facing beaches of the islands. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/BEACH & MARINE...DSR AVIATION...RAM
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 437 AM AST Wed Jun 5 2024 AMZ711>745-PRZ001>013-060845- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 437 AM AST Wed Jun 5 2024 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Scattered thunderstorms possible across the local islands. Plan to stop all outdoor activity and move to shelters. .Excessive Rainfall...Flooding of urban areas, roads, small streams, and washes. Isolated flash floods possible. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Rip Currents...Life-threatening rip currents are possible in the surf zone particularly along the southwest. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The wet and unstable weather pattern will persist through Thursday. There is moderate risk of rip current for most of the local beaches. A Saharan Air Layer will bring hazy skies by Thursday or Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-060845- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 437 AM AST Wed Jun 5 2024 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Scattered thunderstorms possible across the region. Plan to stop all outdoor activity and move to shelters. .Excessive Rainfall...Flooding of urban areas, roads, small streams, and washes. Isolated flash floods possible. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Rip Currents...Life-threatening rip currents are possible in the surf zone particularly in St Croix. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The wet and unstable weather pattern will persist through Thursday. There is moderate risk of rip current for most of the local beaches. A Saharan Air Layer will bring hazy skies by Thursday or Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, Jun 5, 11:37 AM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service San Juan PR
1237 PM AST Wed Jun 5 2024
PRZ005-008>010-051700-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
1237 PM AST Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT LARES...CAMUY...SAN
SEBASTIAN...ARECIBO...HATILLO...ISABELA... MOCA...QUEBRADILLAS AND
AGUADILLA MUNICIPALITIES THROUGH 100 PM AST...
At 1236 PM AST, Doppler radar was tracking a strong thunderstorm near
San Sebastian, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1849 6697 1848 6692 1849 6680 1848 6675
1833 6677 1833 6712 1850 6715 1851 6714
1852 6704
TIME...MOT...LOC 1636Z 121DEG 8KT 1836 6692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jun 5, 11:43 AM CDT, 5 hours 8 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologa San Juan PR 1237 PM AST mircoles 5 de junio de 2024 PRZ005-008>010-051700- Noroeste PR-Norte Central PR-Mayagez y Vecindad PR- Oeste Interior PR- 1237 PM AST mircoles 5 de junio de 2024 ...UNA TORMENTA ELCTRICA FUERTE IMPACTAR LARES...CAMUY...SAN SEBASTIAN...ARECIBO...HATILLO...ISABELA... MOCA...QUEBRADILLAS Y AGUADILLA HASTA LAS 100 PM AST... A las 1236 PM AST, el radar Doppler estaba rastreando una tormenta elctrica fuerte cerca de San Sebastin, movindose al noroeste a 10 mph. PELIGRO...Rfagas de viento de hasta 40 mph. FUENTE...Indicado por radar. IMPACTO...Los vientos rfagas podran derribar ramas de rboles y mover objetos no asegurados. MEDIDAS DE PRECAUCIN/PREPARACIN... Si est al aire libre, considere buscar refugio dentro de un edificio. La lluvia torrencial tambin est ocurriendo con esta tormenta y puede conducir a inundaciones localizadas. No conduzca su vehculo a travs de carreteras inundadas. Rayos frecuentes de nubes a suelo estn ocurriendo con esta tormenta. Los rayos pueden golpear a 10 millas de distancia de una tormenta elctrica. Busque un refugio seguro dentro de un edificio o vehculo. && TAMAO DE GRANIZO MXIMO...0.00 RFAGA DE VIENTO MXIMO...40 MPH DS
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:48 AM CDT | Areal Flood Advisory | JSJ | 117 min | |
| Jun 5, 11:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 5, 11:37 AM CDT | Special Weather Statement | JSJ | 23 min | |
| Jun 5, 12:37 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 5, 3:23 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jun 5, 4:12 PM CDT | Areal Flood Advisory | JSJ | 64 min | |
| Jun 5, 4:42 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Jun 5, 5:16 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Jun 5, 5:21 PM CDT | Areal Flood Advisory | JSJ | 99 min | |
| Jun 5, 3:28 PM CDT | Areal Flood Advisory | JSJ | 83 min |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.